Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Norman, OK

March 26, 2017Cleveland County, McClain County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2017, 1:21 PM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2017, 1:21 PM CDT (18:21 UTC)
Expired
Mar 26, 2017, 1:44 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 14 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:13 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 26, 12:13 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1213 PM CDT Sun Mar 26 2017

.DISCUSSION...
Please see the 18Z aviation discussion below.

&&

.AVIATION...
Thunderstorms are still expected to develop early this evening
across portions of central OK. There are still some uncertainties
regarding how many storms will actually develop, but large hail
could accompany them. For now, will only include TSRA at OKC/OUN
and PNC starting around 22-03Z respectively. MVFR cigs will then
develop later tonight, along with a wind shift from the north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  52  70  48  75 /  30   0   0  20
Hobart OK         50  71  48  73 /  10   0   0  40
Wichita Falls TX  51  75  51  78 /   0   0   0  40
Gage OK           44  71  45  68 /  30   0   0  60
Ponca City OK     50  67  45  72 /  60  10   0  10
Durant OK         59  75  51  77 /  50   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
     036-037.

TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.

&&

26/03/03
Hazardous weather outlook, Mar 26, 11:51 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook...corrected...
National Weather Service Norman OK
1151 AM CDT Sun Mar 26 2017

OKZ004>048-050>052-TXZ083>090-271700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1151 AM CDT Sun Mar 26 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a Moderate Risk of severe thunderstorms across parts of
Oklahoma, surrounded by Slight and Enhanced Risk areas that cover
additional parts of Oklahoma and western north Texas.

Location...
The Moderate Risk area is east of a line from Waurika to Duncan
to El Reno to Guthrie, and south of a line from Guthrie to Stroud.
This includes the Oklahoma City metropolitan area, Pauls Valley,
Ardmore, Seminole, Ada, Atoka and Durant.

To the west of the Moderate Risk area, there is a Slight and
Enhanced Risk of severe weather across northern and western
Oklahoma, to the east of a line from Laverne to Clinton to Lawton
to Clay County Texas.

Timing...
4 pm through midnight.

Impacts...
Large hail up to tennis ball size will be the main hazard.
Damaging winds and tornadoes will also be possible.

Discussion...
Much higher humidity continues to move north through north Texas
and into Oklahoma this afternoon. This moisture will allow the
atmosphere to become very unstable this afternoon and evening.

Scattered storms are expected to develop mid to late afternoon
across western sections of north Texas and western Oklahoma and
become severe as they move east-northeast. The atmospheric wind
shear will support supercell thunderstorms with the associated
risk of large hail, damaging winds, and the potential of isolated
tornadoes. The highest chances of severe weather will be across
central, south central and southeast Oklahoma where instability
will be the highest. Storms are expected to move out of the area
around or just after midnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
central, western, and southern Oklahoma and portions of north
Texas should prepare for severe weather operations from about
4 pm through midnight.

.Fire weather...
Fire Danger will be very high across southwestern Oklahoma and
western north Texas as dry air moves in behind a dryline. A Red
Flag Warning is in effect through early evening for this area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There is a slight risk of severe thunderstorms again on Tuesday
and Wednesday. There is also a chance of thunderstorms on Thursday
and Saturday.

.Heavy rain...
Heavy rain is possible on Tuesday, and likely on Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

removed excessive characters in first paragraph.

In the hours before

Special weather statement, Mar 26, 1:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
110 PM CDT SUN MAR 26 2017

OKZ027>029-261845-
Grady OK-Cleveland OK-McClain OK-
110 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...northern
Cleveland and northwestern McClain Counties Until 145 PM CDT...

AT 107 PM CDT, a strong thunderstorm was located over Blanchard,
moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

LAT...LON 3501 9772 3514 9778 3538 9741 3538 9723
      3519 9719
TIME...MOT...LOC 1807Z 238DEG 43KT 3513 9765

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:31 AM CDTRed Flag WarningOUNBeckham, Greer, Harmon, Jackson, Tillman16 hr
Mar 26, 1:10 PM CDTSpecial Weather StatementOUNCleveland35 min
Mar 26, 2:06 PM CDTSpecial Weather StatementOUNPottawatomie24 min
Mar 26, 2:44 PM CDTSpecial Weather StatementOUNPottawatomie31 min
Mar 26, 4:17 PM CDTSpecial Weather StatementOUNStephens28 min
Mar 26, 4:32 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens43 min
Mar 26, 4:59 PM CDTSpecial Weather StatementOUNMcClain31 min
Mar 26, 5:01 PM CDTSpecial Weather StatementOUNMurray29 min
Mar 26, 5:09 PM CDTSevere Thunderstorm WarningOUNGarvin51 min
Mar 26, 5:20 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain40 min
Mar 26, 5:31 PM CDTSpecial Weather StatementOUNPottawatomie29 min
Mar 26, 5:38 PM CDTSpecial Weather StatementOUNAlfalfa37 min
Mar 26, 5:44 PM CDTSevere Thunderstorm WarningOUNMcClain, Pottawatomie46 min
Mar 26, 5:52 PM CDTTornado WarningOUNGarvin, McClain23 min
Mar 26, 5:53 PM CDTSevere Thunderstorm WarningOUNHarper52 min
Mar 26, 5:53 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie40 min
Mar 26, 5:56 PM CDTSpecial Weather StatementOUNMurray34 min
Mar 26, 6:02 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc43 min
Mar 26, 6:14 PM CDTSpecial Weather StatementOUNAlfalfa31 min
Mar 26, 6:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma41 min
Mar 26, 6:21 PM CDTSevere Thunderstorm WarningOUNPontotoc, Pottawatomie, Seminole39 min
Mar 26, 6:26 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love49 min
Mar 26, 6:30 PM CDTSevere Thunderstorm WarningOUNSeminole30 min
Mar 26, 6:36 PM CDTSevere Thunderstorm WarningOUNAlfalfa22 min
Mar 26, 6:41 PM CDTSevere Thunderstorm WarningOUNHarper, Woods29 min
Mar 26, 6:41 PM CDTSevere Thunderstorm WarningOUNPontotoc49 min
Mar 26, 6:55 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole50 min
Mar 26, 6:57 PM CDTSpecial Weather StatementOUNLincoln33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.